I'm taking Coumadin, for DVT, post surgery & have not changed my K intake. my intake is high, but my INR is at 2.2 that is what I need to be at. When I stop Coumadin do i need to change my diet intake of K to keep from getting a clot? If so how long? Will my INR reset to my norms?
22 Feb 2010
Are you about to stop taking coumadin altogether? I've been on it since July 2005 as I have a mechanical aortic valve. My INR is 2.5-3.5 and I test weekly. To me anything more than a week between tests is too long if the level is out of whack. The doctors @ Mayo Clinic Rochester said to test monthly or so but I decided to do it more often. My doctors said a fairly consistent intake of vitamin K is fine but not to vary greatly the amount you eat. With INR testing you should be able to keep within range if the vitamin K intake is consistent. I am a food label reader and with the exception of spinach I can't really think of another food with vitamin K. Fish oil can thin the blood I've read. I would stay away from K supplements altogether.
6 May 2010
I was told to keep my viti K as consistent as possible. Since you are in range with your current diet I wouldn't change unless your doctor told you to. I even take the same mulit-vit so as not to inadvertently take one that may have a higher/lower dose of Viti-K. I check the label even on my brand to make sure it hasn't changed since my last purchase.
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm a 28 female,physically active,watch my diet and have never smoked. Was on BCP.
1 answer • 6 Oct 2009
I was diagnosed with bilateral PE's and DVT's behind both knees in 2/12. I am on Coumadin with INR-Proth consistently between 2 and 3. My ...
1 answer • 5 Jun 2012
Warfarin - I will be undergoing surgery in July with multiple levels of fusion between L5-S1 and L3?
... I am currently on coumadin due to bilateral PE's and DVT's behind both knees related to a surgery in 2/12. My question relates to info ...
2 answers • 25 Jun 2012
Deep Vein Thrombosis (DVT) - My 29 yr old daughter has DVT after hip surgery for a sports accident.?
... One small clot in her lung another larger one in her upper leg (thigh) area. When she stands upright her affected leg goes mottled ...
2 answers • 31 Oct 2013